MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number INGENIA ELITION X
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips has started an investigation, a follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
Philips received a report that the patient sustained an approximate 21 cm burn (third degree) to her left hip area during a lumbar exam in the headfirst supine position.The burn is described as irregular circular shaped open area wound with areas that appear to be burned through several layers of skin.The patient has a history of diabetes, obesity, hypertension and is on anticoagulant therapy.The patient is reported to be undergoing treatment of the burn.
 
Additional Manufacturer Narrative
A female patient was positioned head first supine, for lumbar examination with the ds posterior coil.Shortly after the examination, the patient sustained an approximate 21 cm burn to her left hip area.The patient experienced a heating sensation during the scan, but she did not press the nurse call.A digital photo of the reported injury was provided for review and matches the reported description.The burn is described as irregular circular shaped open area wound with areas that appear to be burned through several layers of skin.Additionally, information was received that the patient was operated due to complication after the heating incident.The treatment was performed at another hospital and there is no additional information available.After our investigation and analysis, it was concluded that the mr system and coil used in this case were working correctly.There is no indication of a malfunction of the mr system or coil used that could have contributed to the incident.The patient heating incident, (3rd degree) burn 21cm long to the left hip area, is consistent with heating incidents most likely caused by insufficient distance between body parts and bore, referred to as skin-bore rf-burn.The location of the harm in relation to the body coil (close to the ring section) and the shape appearance of the burn (no signs of skin-skin contact or imprint of conducting foreign materials e.G.Metal) are aligned with the most likely cause, skin-to-bore contact.No padding was used to prevent the contact between the skin and the bore wall and the distance to the bore was 0 cm during full scanning, based on the information form patient heating questionnaire.The observed rf burn can be explained by close contact with the bore wall (obese patients touching or in close proximity to body coil), in combination with first level controlled mode.Contributing factors to this incident are as follows: the patient's condition, obese, hypertensive, suffering from diabetes and using anticoagulant therapy, is considered to be a contributing factor.The thermoregulation of those patients is known to be impaired.The risk of rf energy-related injuries is higher in patients with impaired thermoregulation.Two scans with high sar values (>2 w/kg, at 2.336 w/kg) were executed.High sar scans are a bigger challenge for the cool down mechanism than low sar scans.The total administered specific energy dose of 2.86 kj/kg exceeded the recommended limit of 2.0 kj/kg for patients with impaired thermoregulation.The patient ventilation was not at the highest level.Level 5 is recommended for high sar scans; it supports the cool down mechanism.

Brand Name
INGENIA
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key22292180
Report Number3003768277-2025-005684
Device Sequence Number15685836
Product Code LNH
UDI-Device Identifier00884838098336
UDI-Public(01)00884838098336
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K193215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA ELITION X
Device Catalogue Number782107
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age63 YR
Patient SexFemale
Patient Weight137 KG